Alert archive / California / Special Weather Statements in 2025
Special Weather Statement, NWS Eureka, CA
NWS Eureka, CA issued this special weather statement at Apr 1, 2025, 7:21 AM PDT for Humboldt County, California. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2025, 7:21 AM PDT (14:21 UTC)
- Expired
- Apr 1, 2025, 7:45 AM PDT
- In force
- 24 min
- Issued by
- NWS Eureka, CA
- Hail
- 0.25 in
- Wind
- 30
County Humboldt County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 26 km from the middle of the area, began a volume at 14:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 2.4 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 895 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
035
WWUS86 KEKA 011421
SPSEKA
Special Weather Statement
National Weather Service Eureka CA
721 AM PDT Tue Apr 1 2025
CAZ103>106-011445-
Northern Humboldt Interior CA-Southwestern Humboldt CA-Northern
Humboldt Coast CA-Southern Humboldt Interior CA-
721 AM PDT Tue Apr 1 2025
...A SHOWER WILL IMPACT SOUTHWESTERN HUMBOLDT COUNTY UNTIL 745 AM
PDT...
At 721 AM PDT, Doppler radar was tracking a shower 7 miles southeast
of Arcata, moving southeast at 50 mph.
HAZARD...Wind gusts up to 30 mph and pea size hail. Hazardous
conditions to motorists.
Exercise caution when driving over small hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Small hail can quickly accumulate on roadways resulting in slippery
conditions. Go easy on brakes and steering to avoid spin-outs.
Locations impacted include...
Eureka, Arcata, Fortuna, Rio Dell, Carlotta, Scotia,
McKinleyville, Westhaven-Moonstone, Ferndale, Blue Lake, Pine
Hills, Freshwater, Cutten, Myrtletown, Humboldt Hill, Bayview,
Rohnerville, Fernbridge, Hydesville and Kneeland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4051 12439 4068 12429 4076 12424 4070 12427
4069 12422 4080 12418 4083 12408 4085 12408
4087 12415 4086 12415 4076 12422 4076 12423
4091 12414 4107 12410 4107 12376 4026 12411
4040 12439 4044 12441
TIME...MOT...LOC 1419Z 293DEG 41KT 4079 12399
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
JJWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Apr 1, 4:38 AM PDT, 2 hours 43 minutes earlier.
Area forecast discussion, Apr 1, 4:38 AM PDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
438 AM PDT Tue Apr 1 2025
.SYNOPSIS...General gusty winds, showers and isolated thunderstorms
with potential small hail are expected to continue through this
evening along with moderate to heavy downpours. Heavy mountain
snow above 3000 feet elevation is anticipated through this evening,
as well. Lingering showers through Wednesday, followed by dry
weather for the remainder of the week are forecast.
&&
.DISCUSSION...
KEY MESSAGES:
-Continued showers with isolated thunderstorms capable of producing
small hail near the coast.
-Gusty southwesterly to westerly winds will continue for the
region into late this evening with the highest gusts in Lake
County (up to 35 mph with isolated spots of 40 mph. 25 to 30 mph
for most other places)
-Periods of moderate to heavy downpours continue into late this
evening and will continuously diminish through the day.
-Heavy mountain snow above 3000 feet for Trinity and Humboldt
counties into this evening with some lingering snow showers into
very early Wednesday morning.
WEATHER PATTERN OVERVIEW:
An area of low pressure will push through Northwestern California
today. Moderate to heavy showers continue to move through the
area early this morning. The chance for isolated thunderstorms
with some potential for small hail at coastal areas are expected
as cooler air continues to infiltrate the region. The cold airmass
continues to aid in steep lapse rates and an unstable
environment. Isolated thunderstorms, small hail and brief heavy
downpours will be possible with the strongest showers. In
addition, gusty southwesterly to westerly winds, from 25 to 30
mph, are expected to continue across the area through this
afternoon. Gusts from 30 to 40 mph are expected in Lake County
through the same timeframe.
Mountain snow impacts are ongoing over Trinity County and northern
interior Humboldt through this evening. Snow levels will be
generally above 3000 feet. However, uncertainty still exists with
snow levels due to the possibility of lower snow levels during
convective showers. 2 to 3 inches of snow have most likely fallen
in some areas at elevations as low as 2500 feet. Heavy snow will
diminish throughout today with another 2 to 5 inches possible for
elevations above 3000 feet, with locally higher amounts across
the higher ridges. Travel impacts are expected across much of
highway 3 north of Weaverville and Hayfork Summit, Hwy junction 36
and 3 at South Fork Mountain, Hwy 299 at Berry Summit, Buckhorn
Summit and Oregon Mountain.
Lingering showers are expected through early Wednesday, followed
by dry weather for the remainder of the week as a large scale
upper level ridge gradually builds across the region in the wake
of the trough.
FORECAST CONFIDENCE AND DEVIATIONS:
Rain could be heightened due to increased potential for
convection, possibly creating increased rain rates and a small
hail threat. However, periods of moderate to heavy rain will
diminish throughout the day. By very early Wednesday morning,
cold air aloft could allow for lower snow levels across NW
California, but showers will have diminished greatly by this time.
Models currently show a strong diurnal pattern with snow levels
dipping to around 2500 feet at night (NBM) and jumping above 3000
feet during the day. Any snow that falls at lower elevations will
be very inconsistent and likely not very impactful. Models come
into more agreement that dry conditions will dominate for the
middle to end of the week.
&&
.AVIATION...Another night of chaotic conditions and rapidly changing
flight categories continues as a strong low pressure system
migrates toward the OR coast, producing a steady stream of
convective showers. Periods of VFR/MVFR ceilings and viz are
periodically interrupted by gusty WSW winds, moderate to heavy
rainfall and reduced ceilings. A few lightning strikes and small
hail have been observed on radar nearing CEC and ACV with stronger
cells. Unsettled convective conditions are expected to continue
through the morning - hi-res model guidance indicates a surge in
rainfall and a shift to gusty NW winds beginning around 15-16Z as
the low axis swings into the NorCal coast. Shower activity will
likely continue through this afternoon and early evening with gusty
NW winds 15 to 25 knots at all terminals - HREF probabilities are
<30% for gusts exceeding 25 to 30 knots. The low will finally begin
to break down overnight into Wednesday ahead of a building high
pressure ridge.
&&
.MARINE...Low end gale gusts will continue in the outer waters through
sunrise as a strong low propels widespread convective showers
onshore. Gusty and erratic winds, small hail and weak waterspouts
are possible with stronger showers and isolated thunderstorms. Winds
will shift NW and remain elevated at 25 to 30 knots through the day
as the low moves onshore and weakens. Already steep wind waves will
be reinforced by a large mid period westerly swell filling into the
waters this morning. Significant wave heights 15 to 17 feet are
possible through tonight. Winds and seas will diminish overnight
into Wednesday as a high pressure ridge builds into the eastern
Pacific - HREF probabilities for gusts >30 mph become isolated to
the southern waters late this evening. Near advisory northerlies
will continue through mid to late week.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Winter Weather Advisory until 5 PM PDT this afternoon for
CAZ105.
Winter Storm Warning until 5 PM PDT this afternoon for
CAZ107-108.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 3 AM PDT Wednesday for PZZ450-
455.
Gale Warning until 8 AM PDT this morning for PZZ470-475.
Hazardous Seas Warning from 8 AM this morning to 1 PM PDT
this afternoon for PZZ470.
Hazardous Seas Warning from 8 AM this morning to 5 PM PDT
this afternoon for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngIn the hours before
Special weather statement, Apr 1, 6:51 AM PDT, 30 minutes before
Special Weather Statement
National Weather Service Eureka CA
651 AM PDT Tue Apr 1 2025
CAZ103-104-106-011415-
Southwestern Humboldt CA-Northern Humboldt Coast CA-Southern
Humboldt Interior CA-
651 AM PDT Tue Apr 1 2025
...A SHOWER WILL IMPACT SOUTHWESTERN HUMBOLDT COUNTY UNTIL 715 AM
PDT...
At 651 AM PDT, Doppler radar was tracking a shower 7 miles southwest
of Scotia, or 12 miles north of Honeydew, moving southeast at 30 mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Small hail can quickly accumulate on roadways resulting in
slippery
conditions. Go easy on brakes and steering to avoid spin-outs.
Locations impacted include...
Rio Dell, Scotia, Pepperwood and Bull Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Hazardous conditions to motorists
Exercise caution when driving over small hail.
&&
LAT...LON 4051 12418 4050 12397 4024 12400 4037 12432
4051 12424
TIME...MOT...LOC 1351Z 293DEG 27KT 4040 12418
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
JJWSpecial weather statement, Apr 1, 6:54 AM PDT, 27 minutes before
Special Weather Statement
National Weather Service Eureka CA
654 AM PDT Tue Apr 1 2025
CAZ103-105-011415-
Northern Humboldt Interior CA-Northern Humboldt Coast CA-
654 AM PDT Tue Apr 1 2025
...A GUSTY SHOWER WILL IMPACT CENTRAL HUMBOLDT COUNTY UNTIL 715 AM
PDT...
At 654 AM PDT, Doppler radar was tracking a strong thunderstorm over
Westhaven-Moonstone, or 11 miles north of Arcata, moving east at 35
mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Small hail can quickly accumulate on roadways resulting in
slippery
conditions. Go easy on brakes and steering to avoid spin-outs.
Locations impacted include...
Trinidad, Westhaven-Moonstone and McKinleyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Hazardous conditions to motorists
Exercise caution when driving over small hail.
&&
LAT...LON 4112 12403 4112 12385 4098 12386 4100 12412
4103 12411 4103 12412 4104 12412 4106 12414
4112 12416
TIME...MOT...LOC 1353Z 270DEG 30KT 4102 12408
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
JJWSpecial weather statement, Apr 1, 7:03 AM PDT, 18 minutes before
Special Weather Statement
National Weather Service Eureka CA
703 AM PDT Tue Apr 1 2025
CAZ103-106-011430-
Northern Humboldt Coast CA-Southern Humboldt Interior CA-
703 AM PDT Tue Apr 1 2025
...A STRONG LINE OF SHOWERS WILL IMPACT CENTRAL HUMBOLDT COUNTY
UNTIL 730 AM PDT...
At 703 AM PDT, Doppler radar was tracking a strong thunderstorm near
Fortuna, or 12 miles south of Eureka, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Hazardous conditions to motorists.
Exercise caution when driving over small hail.
Locations impacted include...
Fortuna, Rio Dell, Carlotta, Hydesville, Rohnerville and Pine
Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Small hail can quickly accumulate on roadways resulting in slippery
conditions. Go easy on brakes and steering to avoid spin-outs.
&&
LAT...LON 4050 12406 4051 12419 4073 12417 4073 12378
4049 12378
TIME...MOT...LOC 1402Z 272DEG 32KT 4063 12410
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JJWSpecial weather statement, Apr 1, 7:05 AM PDT, 16 minutes before
Special Weather Statement National Weather Service Eureka CA 705 AM PDT Tue Apr 1 2025 CAZ103-105-106-011430- Northern Humboldt Interior CA-Northern Humboldt Coast CA-Southern Humboldt Interior CA- 705 AM PDT Tue Apr 1 2025 ...A SHOWER WILL IMPACT CENTRAL HUMBOLDT COUNTY UNTIL 730 AM PDT... At 705 AM PDT, Doppler radar was tracking a shower 8 miles north of Maple Creek, or 9 miles east of Arcata, moving east at 40 mph. HAZARD...Wind gusts up to 40 mph and pea size hail. SOURCE...Radar indicated. IMPACT...Gusty winds could knock down tree limbs and blow around unsecured objects. Minor damage to outdoor objects is possible. Hazardous conditions to motorists. Exercise caution when driving over small hail. Locations impacted include... Willow Creek, Maple Creek, Blue Lake and Kneeland. PRECAUTIONARY/PREPAREDNESS ACTIONS... Small hail can quickly accumulate on roadways resulting in slippery conditions. Go easy on brakes and steering to avoid spin-outs. && LAT...LON 4073 12399 4098 12396 4098 12371 4073 12373 TIME...MOT...LOC 1404Z 272DEG 35KT 4089 12390 MAX HAIL SIZE...0.25 IN MAX WIND GUST...40 MPH JJW
Special weather statement, Apr 1, 7:12 AM PDT, 9 minutes before
Special Weather Statement
National Weather Service Eureka CA
712 AM PDT Tue Apr 1 2025
CAZ103-104-011430-
Southwestern Humboldt CA-Northern Humboldt Coast CA-
712 AM PDT Tue Apr 1 2025
...A SHOWER WILL IMPACT WEST CENTRAL HUMBOLDT COUNTY UNTIL 730 AM
PDT...
At 712 AM PDT, Doppler radar was tracking a shower 10 miles
southwest of Fortuna, or 21 miles southwest of Eureka, moving east
at 35 mph.
HAZARD...Wind gusts up to 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Hazardous conditions to motorists.
Exercise caution when driving over small hail.
Locations impacted include...
Ferndale and Capetown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Small hail can quickly accumulate on roadways resulting in slippery
conditions. Go easy on brakes and steering to avoid spin-outs.
&&
LAT...LON 4045 12440 4054 12437 4062 12433 4056 12417
4042 12430
TIME...MOT...LOC 1411Z 286DEG 32KT 4052 12431
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
JJWSpecial weather statement, Apr 1, 7:21 AM PDT, 0 minutes before
Special Weather Statement
National Weather Service Eureka CA
721 AM PDT Tue Apr 1 2025
CAZ103>106-011445-
Northern Humboldt Interior CA-Southwestern Humboldt CA-Northern
Humboldt Coast CA-Southern Humboldt Interior CA-
721 AM PDT Tue Apr 1 2025
...A SHOWER WILL IMPACT SOUTHWESTERN HUMBOLDT COUNTY UNTIL 745 AM
PDT...
At 721 AM PDT, Doppler radar was tracking a shower 7 miles southeast
of Arcata, moving southeast at 50 mph.
HAZARD...Wind gusts up to 30 mph and pea size hail. Hazardous
conditions to motorists.
Exercise caution when driving over small hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Small hail can quickly accumulate on roadways resulting in slippery
conditions. Go easy on brakes and steering to avoid spin-outs.
Locations impacted include...
Eureka, Arcata, Fortuna, Rio Dell, Carlotta, Scotia,
McKinleyville, Westhaven-Moonstone, Ferndale, Blue Lake, Pine
Hills, Freshwater, Cutten, Myrtletown, Humboldt Hill, Bayview,
Rohnerville, Fernbridge, Hydesville and Kneeland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4051 12439 4068 12429 4076 12424 4070 12427
4069 12422 4080 12418 4083 12408 4085 12408
4087 12415 4086 12415 4076 12422 4076 12423
4091 12414 4107 12410 4107 12376 4026 12411
4040 12439 4044 12441
TIME...MOT...LOC 1419Z 293DEG 41KT 4079 12399
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
JJWThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 5:05 PM PDT | Special Weather Statement | EKA | 25 min | |
| Mar 31, 5:09 PM PDT | Special Weather Statement | EKA | Humboldt | 36 min |
| Mar 31, 5:16 PM PDT | Special Marine Warning | EKA | 44 min | |
| Mar 31, 5:34 PM PDT | Special Weather Statement | EKA | 26 min | |
| Mar 31, 5:56 PM PDT | Special Weather Statement | EKA | Del Norte | 34 min |
| Mar 31, 6:33 PM PDT | Special Weather Statement | EKA | Humboldt | 27 min |
| Mar 31, 9:57 PM PDT | Special Weather Statement | EKA | Del Norte | 33 min |
| Mar 31, 10:32 PM PDT | Special Weather Statement | EKA | Del Norte | 28 min |
| Mar 31, 10:54 PM PDT | Special Weather Statement | EKA | Humboldt | 36 min |
| Apr 1, 12:30 AM PDT | Special Weather Statement | EKA | Mendocino | 30 min |
| Apr 1, 12:49 AM PDT | Special Weather Statement | EKA | 26 min | |
| Apr 1, 1:07 AM PDT | Special Weather Statement | EKA | Del Norte | 38 min |
| Apr 1, 1:10 AM PDT | Special Weather Statement | EKA | Humboldt | 35 min |
| Apr 1, 1:25 AM PDT | Special Weather Statement | EKA | Humboldt | 35 min |
| Apr 1, 1:37 AM PDT | Special Weather Statement | EKA | Del Norte | 23 min |
| Apr 1, 1:58 AM PDT | Special Weather Statement | EKA | Humboldt | 32 min |
| Apr 1, 2:06 AM PDT | Special Weather Statement | EKA | Del Norte | 24 min |
| Apr 1, 2:25 AM PDT | Special Weather Statement | EKA | Humboldt | 35 min |
| Apr 1, 2:46 AM PDT | Special Weather Statement | EKA | Del Norte | 29 min |
| Apr 1, 3:03 AM PDT | Special Weather Statement | EKA | Humboldt | 27 min |
| Apr 1, 3:18 AM PDT | Special Weather Statement | EKA | Mendocino | 27 min |
| Apr 1, 3:31 AM PDT | Special Weather Statement | EKA | Humboldt | 29 min |
| Apr 1, 6:41 AM PDT | Special Weather Statement | EKA | Humboldt | 34 min |
| Apr 1, 6:47 AM PDT | Special Weather Statement | EKA | Humboldt | 13 min |
| Apr 1, 6:49 AM PDT | Special Weather Statement | EKA | Humboldt | 26 min |
| Apr 1, 6:51 AM PDT | Special Weather Statement | EKA | Humboldt | 24 min |
| Apr 1, 6:54 AM PDT | Special Weather Statement | EKA | Humboldt | 21 min |
| Apr 1, 7:03 AM PDT | Special Weather Statement | EKA | Humboldt | 27 min |
| Apr 1, 7:05 AM PDT | Special Weather Statement | EKA | Humboldt | 25 min |
| Apr 1, 7:12 AM PDT | Special Weather Statement | EKA | Humboldt | 18 min |
| Apr 1, 7:25 AM PDT | Special Weather Statement | EKA | 20 min | |
| Apr 1, 8:19 AM PDT | Special Weather Statement | EKA | Humboldt | 26 min |
| Apr 1, 8:54 AM PDT | Special Weather Statement | EKA | Humboldt | 21 min |
| Apr 1, 9:08 AM PDT | Special Weather Statement | EKA | Humboldt | 22 min |
| Apr 1, 9:30 AM PDT | Special Weather Statement | EKA | Humboldt | 30 min |
| Apr 1, 9:33 AM PDT | Special Weather Statement | EKA | Humboldt | 27 min |
| Apr 1, 10:10 AM PDT | Special Weather Statement | EKA | Humboldt | 35 min |
| Apr 1, 10:46 AM PDT | Special Weather Statement | EKA | Mendocino | 29 min |
| Apr 1, 11:02 AM PDT | Special Weather Statement | EKA | Humboldt | 28 min |
| Apr 1, 11:25 AM PDT | Special Weather Statement | EKA | Mendocino | 35 min |
| Apr 1, 11:30 AM PDT | Special Weather Statement | EKA | Mendocino | 30 min |
| Apr 1, 11:41 AM PDT | Special Weather Statement | EKA | 34 min | |
| Apr 1, 11:45 AM PDT | Special Weather Statement | EKA | Humboldt | 30 min |
| Apr 1, 1:00 PM PDT | Special Weather Statement | EKA | Humboldt | 30 min |
| Apr 1, 1:34 PM PDT | Frost Advisory | EKA | Mendocino | 19 hr |
| Apr 1, 1:36 PM PDT | Freeze Warning | EKA | Lake, Mendocino | 19 hr |
Nearby
Special Weather Statements in California, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.